MAUDE Adverse Event Report: PERFUSION SYSTEMS HMS PLUS INSTRUMENT; ANALYZER, HEPARIN, AUTOMATED

PERFUSION SYSTEMS HMS PLUS INSTRUMENT; ANALYZER, HEPARIN, AUTOMATED
Model Number 30514
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the reported issue that the system experienced several test failures for heparin assays was not verified during service.There was no error in the history log file.The service technician ran diagnostic 750 and heptrac 5 times without issues.The drop times and the temperature block were within range.Ultimately, the system ran a successful test and the case was able to move forward.Preventive maintenance was performed per specifications.Note: the instrument was serviced in the field by a medtronic field service technician.The instrument was not returned to a medtronic facility.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that during use of a hms plus instrument, it was reported that in the system experienced several test failures for heparin assays.Specifically, the system gave no values, this issue occurred 3 times using multiple cartridges.Second occurrence, it was reported that when running a test on a cartridge, the error comes back as hpt test greater than 249 seconds.Theinstrument was used to complete the procedure.There was no adverse patient effect associated with this event.Additionally, medtronic service called customer and was informed that customer was receiving other abnormal results in regard to htc during the time the error populated.After the htc returned to what they determined to be a normal level they said the error went away.This is the first time customer have had this issue with this unit and decided to keep an eye on it and hold off service unless it recurs.Medtronic received additional information that it is undetermined if fail is against the hms plus unit or the multiple cartridges used.The 2nd occurrence occurred on the same day with the same patient.The reported issue failed 2 time but passed during the 3rd time.

Brand Name
HMS PLUS INSTRUMENT
Common Device Name
ANALYZER, HEPARIN, AUTOMATED
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21980113
Report Number2184009-2025-00615
Device Sequence Number8880522
Product Code JOX
UDI-Device Identifier00763000158002
UDI-Public00763000158002
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K111339
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number30514
Device Catalogue Number30514
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Initial Report FDA Received Date05/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown